SHERIF SHAFEY, M.D.; PERITZ SCHEINBERG, M.D.
SHAFEY S, SCHEINBERG P. Vascular Headaches and Oral Contraceptives. Ann Intern Med. 1966;65:863. doi: 10.7326/0003-4819-65-4-863_1
Download citation file:
Published: Ann Intern Med. 1966;65(4):863.
Various syndromes have been described as occurring in women in association with the use of oral contraceptives. These include phlebothrombosis, vascular headaches, cerebral arterial and venous occlusive disease, papilledema, oculomotor palsies, and seizures (1-5). Statistical evidence denoting a causal relationship between the progestational steroids and these phenomena is lacking, but a causal association seems likely in the case of vascular headaches.
Our present material includes almost 50 women who developed or had reoccurrence of classical symptoms of migraine while taking progestational steroids. The typical vascular headache was preceded by visual, sensory or motor prodromata in about half the cases. About
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only